Alert archive / Nevada / Red Flag Warnings in 2017
Red Flag Warning 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 4, 2017, 2:40 AM PDT for Clark County, Lincoln County, Nye County, Nevada. It took effect at Jun 4, 2017, 1:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2017, 2:40 AM PDT (09:40 UTC)
- In effect from
- Jun 4, 2017, 1:00 PM PDT
- Expired
- Jun 4, 2017, 7:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4517 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
992 WWUS85 KVEF 040940 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 240 AM PDT Sun Jun 4 2017 .Increasing southwest winds will combine with continued hot and dry conditions this afternoon through the early evening hours, producing critical fire danger over south-central Nevada. NVZ461>464-050200- /O.NEW.KVEF.FW.W.0011.170604T2000Z-170605T0200Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- 240 AM PDT Sun Jun 4 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 461, 462, 463, AND 464... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 7 PM PDT this evening. * AFFECTED AREA...In Nevada...Fire weather zones 461, 462, 463, and 464. * TIMING...Winds will increase this afternoon and remain gusty into the early evening hours. * WIND...Southwest 20-30 mph with gusts to around 35-40 mph. * HUMIDITY...Humidity values will generally be in the 10 to 15 percent range this afternoon. * IMPACTS...A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected today. Outdoor burning is not recommended. && $$ weather.gov/lasvegas
1 follow-up statement
169 WWUS85 KVEF 050144 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 644 PM PDT Sun Jun 4 2017 NVZ461>464-050245- /O.EXP.KVEF.FW.W.0011.000000T0000Z-170605T0200Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- 644 PM PDT Sun Jun 4 2017 ...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 461, 462, 463, AND 464... Even though relative humidity values will see a only a slightly recovery overnight, gusty winds will start to decrease between 7 and 8 pm this evening. Therefore, the Red Flag Warning will be allowed to expire. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 3, 9:03 PM PDT, 5 hours 37 minutes earlier.
Area forecast discussion, Jun 3, 9:03 PM PDT, 5 hours 37 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 903 PM PDT Sat Jun 3 2017 .SYNOPSIS... Above normal temperatures continue for much the upcoming week as high pressure remains in control. Breezy conditions will be possible Sunday afternoon and evening as a shortwave trough swings across the Pacific northwest. Next change in the weather pattern will come late next week as a trough strengthens as it approaches the West Coast. && .UPDATE...Temperatures slowly falling from their hottest readings of the year. Las Vegas officially hit 105, while the lower Colorado River and Death Valley ranged between 110-115. Don't see much change in temperatures on Sunday. There will be stronger southwest winds tomorrow as a shortwave trough moves through northern California/northwest Nevada. No update this evening. && .PREV DISCUSSION...243 PM PDT Sat Jun 3 2017 .SHORT TERM...through Monday night. Ridge over the southwest will weaken slightly across the local area on Sunday as a trough approaches the West Coast. This trough will lift northeastward across the Pacific northwest throughout the day on Sunday which will tighten the local pressure gradient increasing southwesterly flow during the afternoon and evening. Band of slightly higher winds is expected to develop north of the I-15 corridor with speeds of 15-20 mph gusting 25-30 mph. Higher elevations in this area could see higher wind speeds but should remain below advisory criteria. Prevailing ridge will shift slightly eastward on Monday continuing above average temps with lighter, southwesterly flow. Temps similar to today can be expected to start the work week. .LONG TERM...Tuesday through Saturday. A prolonged period of hot and dry weather will persist much of next week before a noticeable downward temperature trend and increasing southwest winds develop by next weekend. Our forecast area will reside between an Intermountain Region ridge and a broad eastern Pacific trough Tuesday through Thursday. The influence of the ridge will provide temperatures several degrees above normal while a dry prevailing light to moderate southwest flow aloft will lead to winds of 10 to 20 mph each afternoon across our area. Southwest winds will increase Friday and Saturday as the eastern Pacific low begins to move inland. The center of the low will be near the Pacific Northwest but the base of the broad trough is forecast to dig down over southern California and southern Nevada by Saturday. The latest medium range models are in a little better agreement with the track and timing of this feature. High temps will be pushed back to near normal by Saturday and breezy to windy conditions can be expected during the afternoon hours Friday and Saturday. && .FIRE WEATHER... High pressure will weaken slightly over the area on Sunday as a trough approaches the West Coast. This trough will increase southwesterly flow Sunday afternoon and evening as it lifts northeastward across the Pacific northwest. Highest winds will be north of the I-15 corridor reaching speeds of 15-20 mph gusting 25-30 mph with slightly higher winds in the higher elevations. Winds remain marginal for potential elevated fire danger in zones across southern Nevada including 462, 464, 463, and 465 where critical RH values and fuels will also be present. With confidence low in sufficient wind speeds have chosen not to go with a Red Flag Warning for Sunday afternoon and early evening at this time. Next shift can reassess as needed. Otherwise, dry conditions and weaker winds are expected through midweek when the next trough develops over the eastern Pacific increasing winds late next week. && .HYDROLOGY... Warmest stretch of temperatures along the east slopes of the Southern Sierra Nevada of Inyo County expected over the coming week. Unregulated creeks will be running high and fast with very cold water. Extra caution should be used near creeks, and other waterways this weekend. && .AVIATION...For McCarran...High clouds around through early this evening will decrease later this evening. Light winds expected through early this evening, likely favoring an east to southeast direction. Southwest winds will develop after 02z with speeds mainly 10 to 15 knots. Winds will likely lull for a bit Sunday morning between about 14z and 17z and could be easterly at times. Southwest winds will then push in by about 18z with speeds increasing to 15-20 knots Sunday afternoon with gusts around 25 knots. For the rest of southern Nevada, northwest Arizona and southeast California...Mainly south to southwest winds through early this evening at 10-15 knots with areas of gusts 20-30 knots. The strongest winds will be in Esmeralda and Nye Counties. Most areas will experience typical diurnal wind trends later this evening through early Sunday. South/southwest winds will pick up by late Sunday morning in the 10-20 knot range and gusts 25-30 knots. VFR conditions expected through Sunday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Update...Pierce SHORT TERM/FIRE WEATHER...Guillet LONG TERM....Adair AVIATION...Harrison For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.